Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS North Platte, NE

March 20, 2011Boyd County, Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 20, 2011, 1:00 AM CDT for Boyd County, Keya Paha County, Rock County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2011, 1:00 AM CDT (06:00 UTC)
Expired
Mar 20, 2011, 1:45 AM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 1:15 AM CDTHAIL 110 Se Springview, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS53 KLBF 200600
SVRLBF
NEC015-103-149-200645-
/O.NEW.KLBF.SV.W.0001.110320T0600Z-110320T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 145 AM CDT

* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  EAST OF THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...OR 11 MILES
  EAST OF SPRINGVIEW...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLS AROUND 120 AM CDT.
  NAPER AROUND 140 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
137 MILE MARKER 20 AND HIGHWAY 12 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4280 9924 4280 9926 4279 9926 4264 9957
      4279 9972 4300 9937 4300 9882
TIME...MOT...LOC 0600Z 234DEG 32KT 4277 9954
WIND...HAIL 60MPH 1.00IN

$$

CDC
3 follow-up statements
060 
WWUS53 KLBF 200618
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
118 AM CDT SUN MAR 20 2011

NEC149-200628-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-110320T0645Z/
ROCK NE-
118 AM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4280 9924 4280 9930 4277 9934 4276 9943
      4285 9953 4300 9937 4299 9883
TIME...MOT...LOC 0618Z 229DEG 29KT 4285 9941

$$

NEC015-103-200645-
/O.CON.KLBF.SV.W.0001.000000T0000Z-110320T0645Z/
BOYD NE-KEYA PAHA NE-
118 AM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KEYA
PAHA AND NORTHWESTERN BOYD COUNTIES UNTIL 145 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF MILLS...OR 15 MILES EAST OF SPRINGVIEW...MOVING NORTHEAST AT
35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLS AROUND 125 AM CDT.
  NAPER AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
137 MILE MARKER 20 AND HIGHWAY 12 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4280 9924 4280 9930 4277 9934 4276 9943
      4285 9953 4300 9937 4299 9883
TIME...MOT...LOC 0618Z 229DEG 29KT 4285 9941
WIND...HAIL 60MPH 1.75IN

$$

CDC
705 
WWUS53 KLBF 200632
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
132 AM CDT SUN MAR 20 2011

NEC015-103-200645-
/O.CON.KLBF.SV.W.0001.000000T0000Z-110320T0645Z/
BOYD NE-KEYA PAHA NE-
132 AM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KEYA PAHA AND NORTHWESTERN BOYD COUNTIES UNTIL 145 AM CDT...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MILLS...OR 23 MILES EAST OF SPRINGVIEW...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPER AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
12 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4280 9924 4280 9930 4293 9943 4300 9937
      4299 9883
TIME...MOT...LOC 0632Z 229DEG 29KT 4292 9929
WIND...HAIL 60MPH 1.75IN

$$

CDC
058 
WWUS53 KLBF 200644
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 AM CDT SUN MAR 20 2011

NEC015-103-200655-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-110320T0645Z/
BOYD NE-KEYA PAHA NE-
144 AM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEYA PAHA AND
NORTHWESTERN BOYD COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4280 9924 4280 9930 4293 9943 4300 9937
      4299 9883
TIME...MOT...LOC 0645Z 229DEG 29KT 4299 9918

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:54 PM CDT, 10 hours 6 minutes earlier.

Area forecast discussion, Mar 19, 2:54 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT SAT MAR 19 2011

.SYNOPSIS...

A RATHER TIGHT SURFACE PRESSURE GRADIENT HAS CAUSED WINDS TO
REMAIN VERY WINDY ACROSS MUCH OF THE NORTH CENTRAL. WINDS REMAIN
GENERALLY FROM THE SOUTH/SOUTHEAST. SOME SCATTERED HIGH CLOUDS ARE
INTERMIXED WITH STRATOCUMULUS CLOUDS...MAINLY NEAR AND EAST OF HWY 83.
SURFACE DEWPOINTS REMAIN LOW IN THE 20S TO LOWER 30S...WITH THE
LOWER 30S ACROSS THE WEST.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY

NEXT CONCERN WILL BE THUNDERSTORM POTENTIAL TONIGHT. BOTH THE NAM AND
GFS MODELS SHOW DECENT MID LEVEL INSTABILITY LOOKING AT THE
850-700 MB LAYER. THE EXCEPTION IS THE FAR NORTHWEST. GOOD MOISTURE
ADVECTION STILL NOTED ON 40KT SOUTHERLY LOW LEVEL JET. A MID
LEVEL DISTURBANCE WHICH IS INDICATED EXITING NERN AZ...WILL CROSS
THE AREA TO IN UPWARD VERTICAL MOTION...AND AS A RESULT ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THERE WILL
ALSO BE RAPID STRATUS DEVELOPMENT AFTER 00Z THIS EVENING. AS WINDS
DECOUPLE...PATCHY FOG EXPECTED.

SUNDAY AND SUNDAY NIGHT...PATCHY FOG ALSO EXPECTED THROUGH 15Z
SUNDAY...WITH STRATUS TO SLOWLY ERODE FROM WEST TO EAST. THE FAR
EASTERN ZONES WILL BE THE LAST TO CLEAR OUT AND HAVE TWEAKED
HIGHS DOWN IN THE EAST AS A RESULT TO ACCOUNT FOR THIS.

THE MID LEVEL INSTABILITY WILL CONTINUE TO PRESENT ACROSS THE
SOUTHEASTERN ZONES SUNDAY MORNING...WHICH REMAINS AHEAD OF THE H85
FRONT. A COLD FRONT WILL ALSO SLIP SOUTHEAST THROUGH MOST OF THE
AREA BY 18Z. SIGNAL FOR A QUICK WARM UP ACROSS FAR SOUTHWEST AND
HAVE PUSHED HIGHS UP INTO THE LOWER 70S THERE. MID TO UPPER 60S
ELSEWHERE. A RETURN SOUTHEAST FLOW SHOULD DEVELOP LATER SUNDAY
NIGHT WITH STRATUS DEVELOPMENT ALSO EXPECTED LATE.

MONDAY AND MONDAY NIGHT...ANOTHER MORE POTENT SYSTEM WILL
APPROACH THE AREA. MODELS DIFFER ON HOW FAR NORTH TO BRING THE
WARM FRONT DURING THE DAY MONDAY. THE MOST LIKELY POSITION WOULD
BE FOR THE FRONT TO RESIDE NEAR THE KANSAS AND NEBRASKA BORDER BY
LATE AFTERNOON...WITH HIGHER DEW POINTS...AND INSTABILITY TO GO
ALONG WITH IT. AS A RESULT THE STORM PREDICTION CENTER HAS
OUTLOOKED THE SOUTHERN PARTS OF NEBRASKA FOR SEVERE THUNDERSTORM
POTENTIAL BY LATE MONDAY AFTERNOON INTO TUESDAY EVENING. THE
OTHER...AND PERHAPS MORE LIKELY SCENARIO...WOULD BE WARM AIR
ADVECTION INDUCED ELEVATED THUNDERSTORMS LATER IN THE EVENING
NORTH OF THE WARM FRONT ACROSS NORTHERN NEBRASKA.

TUESDAY AND TUESDAY NIGHT...AS UPPER LOWS LIFTS INTO EASTERN
MONTANA...A PACIFIC COLD FRONT WILL BRING IN COOLER HIGHS FROM 55
TO 63. FORECAST AREA SHOULD REMAIN DRY..EXCEPT FOR FAR NORTHERN
TIER WHERE SLIGHT CHC FOR RAIN SHOWERS RETAINED.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

AN ACTIVE PATTERN IS EXPECTED TO BRING MULTIPLE PERIODS OF
PRECIPITATION CHANCES TO THE FORECAST AREA AS ENERGY EJECTS OUT OF
THE LONGWAVE TROUGH OVER THE EASTERN PACIFIC AND CROSSES THE CONUS.
THERE WAS FAIRLY DECENT AGREEMENT BETWEEN THE LONG-RANGE MODELS WITH
KNOWING THERE ARE SYSTEMS MOVING THROUGH THE FLOW...HOWEVER THERE
ARE DIFFERENCES WITH THE STRENGTH OF THE WAVES...WHICH LEADS TO THE
VARIANCE OF WHERE THE SYSTEMS PASS.

AT THE BEGINNING OF THE PERIOD...UPPER LEVEL RIDGING IS BUILDING
INTO THE CENTRAL PLAINS WITH POSSIBLY SOME LINGERING PRECIPITATION
OVER THE NORTHEAST PARTS OF THE FORECAST AREA BEHIND A LOW PRESSURE
SYSTEM. A SHORTWAVE TROUGH LOOKS TO MOVE ACROSS THE CENTRAL PLAINS
ON THURSDAY. THE MODELS DEVELOP PRECIPITATION CENTERED OVER THE LBF
FORECAST AREA MAINLY IN A FRONTOGENETICAL AREA BETWEEN HIGH PRESSURE
TO THE NORTH AND A BROAD AREA OF LOW PRESSURE OVER THE NEW
MEXICO/COLORADO/KANSAS AREA. WITH THE ADDED LIFT FROM THE
SHORTWAVE...DID ADD IN PRECIPITATION FOR THIS PERIOD. AS COOLER
AIR WILL BE BROUGHT INTO THE AREA PRECIPITATION TYPE MAY BE A
CONCERN. RIGHT NOW FROM LOOKING AT FORECAST SOUNDINGS IT LOOKS LIKE
IT WILL BE SNOW IN THE MORNING WITH RAIN OR A RAIN/SNOW MIX IN THE
AFTERNOON THEN SNOW THURSDAY NIGHT. RIDGING BUILDS IN FOR
FRIDAY...THEN A POTENTIALLY STRONGER SYSTEM LOOKS TO PUSH TOWARDS
THE AREA FOR THE WEEKEND. THIS WOULD BE IN LINE WITH THE GFS AS THE
ECMWF WEAKENS THE SYSTEM AS IT MOVES OVER THE MOUNTAINS. QUITE A BIT
OF DIFFERENCES BETWEEN THE MODELS HERE BUT WITH THE PATTERN BEING AS
ACTIVE AS IT IS...AM COMFORTABLE WITH LOW END PRECIPITATION CHANCES
IN THESE OUTER PERIODS.

AS FOR TEMPERATURES...CLOSE TO CLIMATOLOGICAL NORMAL VALUES ARE
EXPECTED THROUGH THE PERIOD DUE TO THE NATURE OF THE UPPER LEVEL
FLOW NOT ALLOWING MUCH WARMER AIR TO COME NORTH...OR COLDER AIR TO
COME SOUTHWARD.

.AVIATION...

SEVERAL CONCERNS FOR GENERAL AVIATION THROUGH SUNDAY MORNING.
FIRST CONCERN IS WINDS AS STRONG SOUTHERLY WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS TODAY. ONCE THE SUN SETS AND SURFACE
TEMPERATURES FALL CAUSING THE MIXING TO END THE WINDS WILL
DECREASE THROUGH THE EVENING. THEN AS A FRONTAL BOUNDARY
APPROACHES AND PASSES BY THE TAF SITES ON SUNDAY MORNING...LOOK
FOR WINDS TO SWITCH TO THE WEST-NORTHWEST. ALSO...BOUNDARY LAYER
MOISTURE MOVES NORTH INTO NEBRASKA OVERNIGHT. ARE EXPECTING
CEILINGS TO LOWER TO IFR FOR A PERIOD...BUT THESE SHOULD MOVE OUT
WITH THE PASSAGE OF THE FRONT AT MID TO LATE MORNING WITH
INTRUSION OF DRIER AIR.

.HYDROLOGY...THE NORTH PLATTE RIVER REMAINED NEARLY STEADY OVER
THE PAST 24 HOURS...AND REMAINS ABOVE FLOOD STAGE DUE TO THE
INCREASED RELEASES FROM LAKE MCCONAUGHY AND OTHER UPSTREAM
RESERVOIRS IN WYOMING. THE FORECASTS ARE FOR SLIGHT RISES IN THE
NEXT SEVERAL DAYS...THEN STAYING NEARLY STEADY FOR THE NEXT WEEK.
THE HIGH RIVER LEVELS ARE DUE TO HIGHER THAN NORMAL EXPECTED
INFLOW INTO THE NORTH PLATTE RIVER FROM SPRING SNOW MELT IN THE
MOUNTAINS OF WYOMING. THUS INCREASED RELEASES WILL CONTINUE
THROUGH THE SPRING MONTHS LEADING TO HIGH RIVER LEVELS FOR THE
NEXT SEVERAL MONTHS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NEZ004>006-008-009-023>027-094.

&&

SHORT TERM/HYDROLOGY...ROBERG
AVIATION/LONG TERM...BROOKS
Hazardous weather outlook, Mar 19, 7:18 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT SAT MAR 19 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-210030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
718 PM CDT SAT MAR 19 2011 /618 PM MDT SAT MAR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA
TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO PRODUCE
ANY SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WINDS UP TO 25 MPH IN THE WAKE OF A COLD FRONT ON SUNDAY
MORNING WILL COMBINE WITH RELATIVE HUMIDITIES AT 20 TO 25 PERCENT
OR LOWER IN SOME LOCATIONS TO CAUSE AN ELEVATED THREAT OF FIRE
WEATHER DANGER. LOCATIONS ALONG AND WEST OF HIGHWAY 83 WILL HAVE
THE HIGHEST THREAT.

THERE IS POTENTIAL FOR THUNDERSTORMS TO DEVELOP MONDAY NIGHT
MAINLY SOUTH AND EAST OF A LINE FROM IMPERIAL TO NORTH PLATTE TO
BROKEN BOW. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO BE
STRONG...WITH EVEN THE POSSIBILITY FOR AN ISOLATED SEVERE
THUNDERSTORM. THE MAIN THREATS WITH ANY THUNDERSTORMS WOULD BE
LARGE HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, Mar 20, 12:26 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT SUN MAR 20 2011

NEZ005-200600-
EASTERN CHERRY NE-
1226 AM CDT SUN MAR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
100 AM CDT...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CROOKSTON...OR 6 MILES WEST OF
VALENTINE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
VALENTINE AROUND 1235 AM CDT.
HIGHWAY 83 MILE MARKER 220 AROUND 1245 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Mar 20, 12:30 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT SUN MAR 20 2011

NEZ005-006-008-200630-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-
1230 AM CDT SUN MAR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
SOUTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 130 AM
CDT...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT
AREA...OR 19 MILES SOUTH OF VALENTINE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 1235 AM CDT.
HIGHWAY 20 MILE MARKER 210 AROUND 100 AM CDT.
HIGHWAY 12 MILE MARKER 30 AROUND 130 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Mar 20, 12:31 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 AM CDT SUN MAR 20 2011

NEZ006>010-200630-
BOYD NE-BROWN NE-HOLT NE-KEYA PAHA NE-ROCK NE-
1231 AM CDT SUN MAR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA...WESTERN
BOYD...NORTHWESTERN HOLT...NORTHEASTERN BROWN AND NORTHERN ROCK
COUNTIES UNTIL 130 AM CDT...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KELLER PARK STATE RECREATION AREA...OR 11
MILES SOUTH OF SPRINGVIEW...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 1240 AM CDT.
HIGHWAY 137 MILE MARKER 20 AND MILLS AROUND 110 AM CDT.
HIGHWAY 12 MILE MARKER 90 AROUND 125 AM CDT.
NAPER AROUND 130 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:21 AM CDTSevere Thunderstorm WarningLBFBoyd54 min
Mar 20, 4:49 AM CDTDense Fog AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more5 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.